Alert archive / Kentucky / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Jackson, KY

May 4, 2007Pulaski County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 4, 2007, 6:26 PM EDT for Pulaski County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2007, 6:26 PM EDT (22:26 UTC)
Expired
May 4, 2007, 9:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Whole counties

County Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 124 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 042228
FFWJKL
KYC199-050130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 930 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  RAINFALL HEAVY ENOUGH TO CAUSE FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF BURNSIDE...FERGUSON...SCIENCE HILL...SOMERSET...
  BANDY...BENT AND BOBTOWN.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OVER AREAS THAT HAVE 
ALREADY SEEN HEAVY RAIN. ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND
A HALF INCHES WILL BE POSSIBLE POSSIBLE IN THE WARNED AREA BETWEEN 6:30 
AND 7:30 PM.

EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3698 8469 3689 8462 3688 8458 3696 8439
      3721 8435 3731 8450 3729 8468 3696 8478

$$

GEOGERIAN
2 follow-up statements
000 
WGUS73 KJKL 042316
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
713 PM EDT FRI MAY 4 2007

KYC199-050130-
PULASKI KY-
713 PM EDT FRI MAY 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
PULASKI COUNTY...

AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMERSET...
SCIENCE HILL...WOODSTOCK...VALLEY OAK...SHOPVILLE...RUTH...PULASKI 
COUNTY PARK...PULASKI AND HOGUE.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA BETWEEN 7:30 AND 8:30 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL SATURDAY MORNING.

LAT...LON 3698 8469 3689 8462 3688 8458 3696 8439
      3721 8435 3731 8450 3729 8468 3696 8478

$$

GEOGERIAN
000 
WGUS73 KJKL 050131
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
929 PM EDT FRI MAY 4 2007

KYC199-050139-
PULASKI KY-
929 PM EDT FRI MAY 4 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT FOR PULASKI
COUNTY...

THE HEAVIEST RAINS HAVE EXITED THE WARNED AREA...ENDING THE THREAT 
OF FLASH FLOODING...HOWEVER ADDITIONAL SCATTERED SHOWERS AND 
THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS THE AREA THROUGH
MIDNIGHT...CONTINUING TO THREATEN AREAS WITH URBAN AND SMALL STREAM
NUISANCE FLOODING. 

LAT...LON 3698 8469 3689 8462 3688 8458 3696 8439
      3721 8435 3731 8450 3729 8468 3696 8478

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 4:52 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 4, 4:52 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT FRI MAY 4 2007

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED

BOUNDARY REMAINS JUST SW OF THE CWA THIS MORNING...WITH AN INVERTED
TROUGH EXTENDING EAST ACROSS THE SOUTHERN CWA. A MID LEVEL SW/V WAS
APPROACHING THE REGION FROM THE WEST. CAPES HAVE REACHED 1000+ J/KG
THIS AFTERNOON. SHEAR IS WEAK...BUT SOME UPDRAFTS HAVE BEEN
SUFFICIENT FOR MARGINALLY SEVERE HAIL JUST WEST OF THE CWA. OTHERWISE...
THUNDERSTORMS HAVE BEEN ABLE TO PRODUCE LOCALLY HEAVY RAIN IN MOIST
ATMOSPHERE 1.3 TO 1.4 INCH RANGE DUE TO RELATIVELY SLOW MOVEMENT AND
SOME TRAINING. THE THREAT FOR MARGINALLY SEVERE HAIL/MARGINALLY
SEVERE THREAT WILL LINGER INTO THIS EVENING.

THE SW/V WILL PROGRESS EAST ACROSS THE CWA INTO SATURDAY MORNING AND
THEN PASS SE OF THE CWA ON SAT EVENING. UPPER LEVEL RIDGING WILL
STRENGTHEN TO THE WEST OF THE AREA ON SAT AND BUILD INTO THE REGION
TO END THE NEAR TERM PERIOD.

CONVECTION WILL CONTINUE ACROSS THE SW CWA INTO THIS EVENING AND
DAYTIME HEATING IS LOST. AREAS FURTHER NE INTO THE CWA HAVE FINALLY
CLEARED OUT...WITH INSTABILITY INCREASING THERE. ADDITIONAL
SCATTERED CONVECTION WILL LIKELY DEVELOP IN THE NE 2/3 OF THE CWA
THIS EVENING. LLJ IS EXPECTED TO STRENGTHEN OVERNIGHT...WITH
ADDITIONAL CONVECTIVE DEVELOPMENT IN ISENTROPIC LIFT OVER THE
BOUNDARY...OVER OR JUST WEST OF THE CWA...ESPECIALLY LATER TONIGHT
AS THE SW/V MOVES INTO CENTRAL KY. CONTINUED WITH HIGHEST CHANCES
THIS EVENING...LIKELY IN THE SW...WITH LOWER CHANCES TO THE NE. OPTED
FOR CAT POPS LATER TONIGHT FOR EXPECTED ADDITIONAL THUNDERSTORM
DEVELOPMENT. BOTH MAV AND MET ARE IN THAT RANGE AND MODELS SHOWING
SIGNIFICANT LIFT AND MOISTURE AHEAD OF THE SW/V. CLOUDCOVER WILL HELP
TO HOLD TEMPS UP TONIGHT TOWARD THE HIGHER END OF GUIDANCE.

THE CHANCE FOR CONVECTION WILL REMAIN INTO SAT...WITH THE SW/V
PASSING ACROSS THE CWA. CONTINUED WITH CAT POPS...ESPECIALLY EASTERN
CWA ON SAT. PW/S WILL CONTINUE TO REMAIN HIGH...SO ADDITIONAL
THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE. CLOUDS AND PRECIP ARE
EXPECTED TO HOLD BACK TEMPS ON SAT.

SAT NIGHT THROUGH SUNDAY NIGHT...THE UPPER LEVEL RIDGE WILL BUILD
EAST INTO THE AREA...WITH RELATIVELY STRONG HIGH PRESSURE BUILDING IN
FROM THE EASTERN GREAT LAKES INITIALLY AND THEN INTO THE OH VALLEY.
THE NEARLY STATIONARY BOUNDARY TO OUR SW WILL PUSH WELL SOUTH OF THE
AREA ON SAT NIGHT...WITH CHANCES FOR PRECIP DIMINISHING ON SAT
NIGHT. SKIES WILL CLEAR OUT FROM NE TO SW FOR SUN AS MUCH DRIER WORKS
INTO THE AREA (MODELS ARE FORECASTING MEAN LAYER RH OF 15 TO 25
PERCENT FOR LATE SUN INTO SUN NIGHT). MOSTLY CLEAR SKIES ARE EXPECTED
ON SUN NIGHT...WITH LOWS SEVERAL DEGREES COOLER THAN RECENT NIGHT.

AS FOR HYDRO...THUNDERSTORMS WILL BE RELATIVELY SLOW MOVING...10 TO 15
KT...WITH THE POTENTIAL FOR TRAINING. THE SW CWA RECEIVED THE
HEAVIEST RAIN SO FAR TODAY...WITH SOME AREAS ALREADY BEING PRIMED FOR
A FLASH FLOOD THREAT FROM RECENT RAINFALL. OPTED TO ISSUE AN FFA FOR
THE SW CWA FOR TONIGHT. IF HEAVY RAIN FALLS OVER MORE OF THE AREA
THIS EVENING...OR DEVELOPS OUTSIDE OF THIS AREA...LATER SHIFTS MAY
NEED TO RECONSIDER THE AREA THAT IS IN THE FFA. WILL UPDATE THE SPS
FOR THE NE 2/3 OF THE CWA FOR LOCALLY HEAVY RAIN THREAT TONIGHT AND
INTO TOMORROW.

.LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED

UPPER LEVEL RIDGE DOMINATES THE AREA THROUGH MIDWEEK AS AN OMEGA
BLOCK DEVELOPS OVER THE EASTERN CONUS AND WESTERN ATLANTIC. 1030 MB
PLUS SURFACE HIGH PRESSURE WILL BUILD DOWN THE ATLANTIC SEABOARD
BRINGING A MUCH DRIER AND SOMEWHAT COOLER AIRMASS TO THE LOCAL AREA
MONDAY AND TUESDAY. WITH THE COOLER NORTHEASTERLY FLOW EXPECTED...
HAVE LOWERED TEMPS A LITTLE ON MONDAY BUT WITH AMPLE SUNSHINE
EXPECTED AND WINDS GRADUALLY VEERING AROUND TO THE SOUTHWEST...
EXPECT TEMPS TO WARM BACK INTO THE UPPER 70S TO LOWER 80S ON TUESDAY
AND WEDNESDAY.

LONG RANGE MODELS ARE IN DECENT AGREEMENT ON GRADUALLY BREAKING DOWN
THE BLOCK WITH THE UPPER LEVEL RIDGE SINKING SOUTHEAST INTO FLORIDA
AS TROUGHING GETS KICKED NORTHEASTWARD OUT OF THE SOUTHERN ROCKIES.
SURFACE PROGS AND MOISTURE FIELDS INDICATE A FRONTAL BOUNDARY
DROPPING SOUTH THROUGH THE OHIO VALLEY ON WEDNESDAY THEN RETURNING
NORTH ON THURSDAY AS LOW PRESSURE MOVES INTO THE UPPER MIDWEST. THE
FRONT LOOKS TO REMAIN FAR ENOUGH TO OUR NORTH THAT POPS WILL BE
DROPPED ON WEDNESDAY... HOWEVER MOISTURE RETURN AND APPROACHING COLD
FRONT FROM THE WEST WARRANTS SLIGHT CHANCE POPS LATE WEDNESDAY NIGHT
INTO THURSDAY. TOUGH CALL BEYOND THURSDAY BUT COLD FRONT IS
CURRENTLY EXPECTED TO LAY OVER INTO THE AREA ON FRIDAY PROVIDED
RIDGING OVER THE SOUTHEAST REMAINS WEAK ENOUGH TO ALLOW IT TO DO SO.
DUE TO THE LOW CONFIDENCE... FRIDAY WILL BE INTRODUCED WITH CHANCE
POPS. CONFIDENCE IS A LITTLE BETTER WITH REGARDS TO TEMPS REMAINING
ABOVE CLIMO AND 04/00Z MEX GUIDANCE NUMBERS TO END THE WORK WEEK
WITH DAYTIME HIGHS EXPECTED TO TOP OUT IN THE UPPER 70S TO LOWER 80S.

&&

.AVIATION.../18Z TO 18Z/

AIRMASS IS DESTABILIZING FROM JKL SOUTH AS BREAKS HAVE DEVELOPED IN
THE CLOUDS AFTER INITIAL BAND OF SHOWERS MOVED THROUGH THIS MORNING.
LATEST RADAR IMAGES INDICATE ISOLATED CONVECTION FIRING NEAR SME AND
THIS TREND SHOULD CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON.
SCATTERED COVERAGE THIS AFTERNOON IS EXPECTED TO BECOME MORE
WIDESPREAD OVERNIGHT TONIGHT AS THE LOW LEVEL JET RAMPS UP AND
POTENT DISTURBANCE ROTATES NORTH OVER THE WESTERN HALF OF THE STATE.
EXPECT CONDITIONS TO DETERIORATE TO MVFR AT LEAST AFTER 00Z IN
SHOWERS AND TSTORMS AND THEN LOWER TO IFR/LIFR AFTER MIDNIGHT AS FOG
AND LOW CLOUDS GET ADDED TO THE MIX. THE PRECIP SHOULD GRADUALLY
DIMINISH IN COVERAGE BY AROUND 12Z OR SLIGHTLY AFTER AS THE
DISTURBANCE MOVES AWAY FROM THE AREA... HOWEVER DON/T EXPECT
CONDITIONS TO MAKE ANY GREAT IMPROVEMENTS AS LOW CLOUDS KEEP AT
LEAST MVFR CONDITIONS LINGERING THROUGH THE END OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ068-079-080-
083>087.

&&

SHORT TERM...JP
LONG TERM...ABE
AVIATION...ABE
Hazardous weather outlook, May 4, 4:55 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT FRI MAY 4 2007

KYZ044-050>052-058>060-069-088-104-106>120-060000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE...
HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
455 PM EDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH
MIDNIGHT...MAINLY SOUTH OF THE MOUNTAIN PARKWAY. ORDINARY
THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS. LOCALLY
HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY WITH THE CONTINUED
POTENTIAL FOR LOCALIZED EXCESSIVE RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN OR FLOODING.

KYZ068-079-080-083>087-060000-
ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE
455 PM EDT FRI MAY 4 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. RAINFALL
OF AROUND ONE INCH IS POSSIBLE THROUGH SATURDAY MORNING...WITH
LOCALIZED AMOUNTS OF TWO TO THREE INCHES IN AREAS THAT EXPERIENCE
MULTIPLE THUNDERSTORMS. MUCH OF THIS RAIN COULD FALL OVER A FEW
HOURS. THE RAINFALL IS EXPECTED TO BRING QUICK RISES ON MANY SMALL
STREAMS AND CREEKS AND POSSIBLY RESULT IN FLOODING OF LOW LYING AREAS
NEARBY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY WITH THE CONTINUED
POTENTIAL FOR LOCALIZED EXCESSIVE RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN OR FLOODING.

GREIF/JJ

In the hours before

Special weather statement, May 4, 4:31 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EDT FRI MAY 4 2007

KYZ080-042100-
LAUREL-
431 PM EDT FRI MAY 4 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN LAUREL COUNTY THROUGH
500 PM EDT FRIDAY AFTERNOON...

AT 431 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LYNN CAMP...
MOVING NORTHEAST AT 10 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Special weather statement, May 4, 5:01 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT FRI MAY 4 2007

KYZ044-050>052-058>060-069-088-104-106>120-050430-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE...
HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
501 PM EDT FRI MAY 4 2007

..LOCALLY HEAVY RAINFALL REMAINS POSSIBLE TONIGHT AND ON SATURDAY...

A FRONT WILL REMAIN NEARLY STATIONARY IN THE VICINITY OF EASTERN
KENTUCKY THROUGH SATURDAY...PROVIDING THE CONTINUED FOCUS FOR
SHOWERS AND THUNDERSTORMS. LIGHT STEERING WINDS ALOFT AND AMPLE
MOISTURE WILL SET THE STAGE FOR THE POTENTIAL OF THUNDERSTORM CELLS
PASSING REPEATEDLY OVER THE SAME LOCATIONS...PRODUCING LOCALLY HEAVY
RAINFALL AND THE POSSIBILITY OF FLASH FLOODING.

LOCALLY HEAVY RAINFALL HAS FALLEN SINCE WEDNESDAY...WITH ALL AREAS
EXPERIENCING ENOUGH RAIN TO BEGIN SATURATING THE SOIL. WITH
ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED TONIGHT AND THE
THREAT OF RAIN LASTING INTO SATURDAY...THEIR IS A DISTINCT POSSIBILITY
OF EXCESSIVE RAINFALL. HOWEVER...AT THIS TIME...THE EXACT LOCATIONS
AND RAIN AMOUNTS WE WILL SEE THROUGH SATURDAY ARE STILL IN QUESTION.

PERSONS IN EASTERN KENTUCKY SHOULD MONITOR LATER FORECASTS FOR
FURTHER UPDATES. IF THE THREAT FOR WIDESPREAD FLOODING RAIN
INCREASES...A FLASH FLOOD WATCH MAY BE ISSUED. STAY TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS
OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

JP
Local storm report, May 4, 5:15 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
515 PM EDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             4 SSE HYDEN             37.10N 83.36W
05/04/2007  E1.00 INCH       LESLIE             KY   TRAINED SPOTTER

            QUARTER-SIZED HAIL.

&&

JP
Local storm report, May 4, 5:30 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             HYDEN                   37.16N 83.37W
05/04/2007  E0.88 INCH       LESLIE             KY   TRAINED SPOTTER

            NICKEL-SIZED HAIL.

&&

JP
Local storm report, May 4, 5:50 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
550 PM EDT FRI MAY 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     STINNETT                37.09N 83.40W
05/04/2007                   LESLIE             KY   COUNTY OFFICIAL

            TWO TREES DOWN ON KY-421 NEAR STINNETT.

&&

ABE
Special weather statement, May 4, 6:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
616 PM EDT FRI MAY 4 2007

KYZ080-116-042300-
LAUREL-CLAY-
616 PM EDT FRI MAY 4 2007

...A STRONG THUNDERSTORM TO AFFECT WEST CENTRAL CLAY AND EASTERN
LAUREL COUNTIES THROUGH 700 PM EDT FRIDAY EVENING...

AT 616 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LESBAS...
MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR BLACKWATER AROUND 625 PM EDT...MARYDELL
AROUND 630 PM EDT...BUSH AROUND 635 PM EDT...LARUE AROUND 640 PM
EDT...URBAN AROUND 645 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:18 PM EDTFlash Flood WarningJKLLaurel3 hr
May 4, 4:00 PM EDTFlash Flood WatchJKLBell, Clay, Estill, Harlan, Jackson, Knox and 8 more28 hr
May 4, 4:22 PM EDTSevere Thunderstorm WarningJKLClay, Leslie23 min
May 4, 4:41 PM EDTSevere Thunderstorm WarningJKLLeslie34 min
May 4, 5:15 PM EDTSevere Thunderstorm WarningJKLLeslie, Perry45 min
May 4, 6:07 PM EDTFlash Flood WarningJKLLaurel113 min
May 4, 6:12 PM EDTFlash Flood WarningJKLWayne2 hr
May 4, 6:19 PM EDTSevere Thunderstorm WarningJKLClay, Laurel41 min
May 4, 6:20 PM EDTFlash Flood WarningJKLClay3 hr
May 4, 6:38 PM EDTFlash Flood WarningJKLWhitley97 min

Nearby

Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.